| Model Number |
M00539290 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Date of event: approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the bile duct.The exact date of the procedure was not reported.According to the complainant, when the nurse unpacked the flexima biliary stent, she inspected the device and noticed that the guide catheter was ruptured.The device was replaced and the procedure was completed with another flexima biliary stent.No patient complications were reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: device code 1069 has been selected to address the reportable event of guide catheter break.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was loaded on the delivery system and the guide catheter was not retracted.The delivery system was free of obvious kinks and bends.No visual issues were observed on the device.A functional evaluation noted that the guide catheter was retracted and the stent was deployed without any issues, the guide catheter was completely removed.No other issues with the device were noted.The reported event was not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; the device returned did not have any visual issue, additionally during functional inspection the guide catheter was retracted and the stent was deployed without any issues, also the guide catheter was completely removed to measure the overall length and it was found within specifications, indicating it was not broken.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use/product label.Additional informaton: block d4: lot number and updated expiration date.
Event or Problem Description
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: device code 1069 has been selected to address the reportable event of guide catheter break.Block h10: although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Additional informaton: block d4: lot number and updated expiration date.
Event or Problem Description